Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 25, 2021Taylor County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 25, 2021, 3:20 PM EDT for Taylor County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 3:20 PM EDT (19:20 UTC)
Expired
Jun 25, 2021, 4:00 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS82 KTAE 251920
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Fri Jun 25 2021
 
FLZ028-128-252000-
Inland Taylor FL-Coastal Taylor FL-
320 PM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 400
PM EDT...

At 320 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Perry to 16 miles northwest of
Steinhatchee. Movement was west at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Howell Place, Carbur, Adams
Beach, Dekle Beach, Jack Lee Island, Keaton Beach, Bird Island,
Foley, Salem, Blue Springs, Perry-Foley Airport, Bucell Junction,
Athena, Hampton Springs and Cedar Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2969 8363 2987 8375 3002 8404 3002 8408
      3006 8412 3017 8365 2998 8337 2989 8337
      2989 8335 2987 8335 2965 8357
TIME...MOT...LOC 1920Z 067DEG 8KT 3006 8374 2988 8352 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:25 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 25, 1:25 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
125 PM EDT Fri Jun 25 2021

.AVIATION...
[Through 18Z Saturday]

Radar and satellite show clusters of thunderstorms currently
developing about 20-50 miles ESE of VLD. Development will continue
to spread off to the west this afternoon, brushing past the
vicinity of VLD and then on to TLH and ECP later this afternoon.
However, quite a cumulus field is blossoming with the sharpening
seabreeze front near ECP, so convection could come sooner than
later. Further inland at DHN and ABY, the air mass is drier, so
have left out anything more than fair weather cumulus from the
TAFs this afternoon.

High-humidity air will spread westward through southeast Georgia
tonight, arriving near VLD before sunrise. This provides enough
confidence to introduce IFR cigs at VLD for a few hours around
sunrise.

&&

.PREV DISCUSSION [1143 AM EDT]...

.NEAR TERM [Through Tonight]...

A drier air mass is making a brief appearance along and north of
I-10, where dewpoints are in the 60s. This will not last long. An
inverted trough aloft --- that is seen nicely as a spin in water
vapor imagery over the FL Peninsula --- will move west today,
bringing the return of deep-layer southeast flow tonight.
Dewpoints are in the 70-75F range along and south of a Panama City
to Madison line, and that richer moisture will spread back across
the rest of the forecast area this afternoon and evening.

Visible satellite imagery shows an increasing cumulus field near
the coast and over the Suwanee Valley, with easterly winds
carrying it all to the west. So the increasing moisture, thermal
lift, and a moderately unstable air mass will cause convection to
blossom soon out near Madison and Cross City, with movement toward
the west bringing storms to the Highway 20 corridor from
Tallahassee to Walton County later this afternoon. Only the
northern extent of the forecast area north of a Dothan-Albany line
will remain dry enough through the day to preclude the mention of
convection in the forecast.

Storms will taper off through the evening, with a dry overnight
for all but the coast. Down there, an easterly surge of wind will
move across the northeast Gulf, with speed convergence at the
leading edge providing a focus for overnight convection over the
warm 82-85 degree waters. This could easily scrape the Wakulla and
Franklin County coasts with early morning convection.

.SHORT TERM [Saturday Through Sunday]...

Upper level ridging building in from the northeast will take over
the weather pattern through much of the weekend and lead to more
scattered chances of rain across the area compared to the widespread
storms we saw through much of the last few days. Despite the
ridge building in, plenty of low/mid-level moisture is expected to
remain across the area with PWATS above 1.75" in the moist east
to southeasterly low level flow. As this upper level ridge
continues to strengthen on Sunday, easterly flow will continue but
drier air will advect into the area from the east leading to
lesser rain chances for Sunday.

.LONG TERM [Sunday Night Through Friday]...

Easterly flow on the southern edge of a US East Coast ridge will
continue through much of the upcoming week. Rain chances will
remain on the lower side on Monday as we'll be on the subsident
side of an approaching weak upper level low moving west under the
ridge. Greater rain chances will move in through the rest of the
week behind this upper level low as the upper level ridge
potentially weakens and greater deep-layer moisture moves into the
forecast area.

.MARINE...

East winds kicked up during the pre-dawn hours into the 15-20 kt
range. Winds are already easing, but seas at buoys 42036 and 42039
are still running 3 and 4 feet respectively. A similar easterly
surge of wind is expected again late tonight, so look for a
similar outcome in sea states.

From CWF synopsis...Moderate east to southeast breezes will
prevail across the northeast Gulf through this weekend, as the
waters will lie on the southwest periphery of an expansive high
pressure cell extending from north of Bermuda toward the
Carolinas. Nocturnal surges of easterly winds will bring overnight
periods of fresh easterly breezes. Breezes will ease around next
Wednesday as the western extent of high pressure over the
Carolinas weakens.

.FIRE WEATHER...

Showers and thunderstorms today will be primarily located along
I-10. Moderate east to southeast breezes will prevail starting
today. Fire weather concerns are low given recent rains and
abundant moisture.

.HYDROLOGY...

The Chipola River at Scotts Ferry tipped a little above flood
stage this morning, but the river is already receding. This was
likely due to the localized 5-6 inches of rain that occurred on
Wednesday west of Blountstown.

Otherwise, no river flooding is expected in the next 7 days.
Summer thunderstorms will bring localized, short-duration runoff
issues due to the instantaneous rainfall rates, but this should
not occur on a large enough scale to bring flooding of mainstem
rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  90  71  90  71 /  40  40  10  30  10
Panama City   72  87  74  88  74 /  30  30  20  30  10
Dothan        69  88  72  89  71 /  10  30  10  40  10
Albany        70  91  72  91  71 /  10  40  10  30  10
Valdosta      68  90  70  90  69 /  20  50  10  30   0
Cross City    69  89  71  90  71 /  20  60  20  30  10
Apalachicola  75  85  75  86  75 /  40  20  30  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 9 PM CDT this evening for Coastal
     Bay-South Walton.

     High Rip Current Risk through Saturday evening for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Oliver
HYDROLOGY...Haner

In the hours before

Special weather statement, Jun 25, 2:36 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Fri Jun 25 2021

FLZ028-029-251915-
Inland Taylor FL-Lafayette FL-
236 PM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 315 PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Perry, Pinland, Cooks Hammock, Smith, Buckville, Carbur, Alton,
Townsend, Foley, Salem, Bucell Junction, Athena, San Pedro Junction
and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2984 8306 2990 8354 3015 8358 3021 8353
      3012 8323 3010 8321 3011 8320 3010 8318
      3010 8316 3006 8305
TIME...MOT...LOC 1836Z 096DEG 17KT 2997 8319

AH
Special weather statement, Jun 25, 2:46 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM EDT Fri Jun 25 2021

FLZ028-128-251930-
Inland Taylor FL-Coastal Taylor FL-
246 PM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR COUNTY UNTIL
330 PM EDT...

At 246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving west at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Perry, Scanlon, Econfina, Lake Bird, Secotan, Boyd, Perry-Foley
Airport, Bucell Junction, Cabbage Grove, Hampton Springs and Foley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3003 8354 3006 8394 3026 8389 3027 8388
      3027 8386 3028 8385 3028 8384 3030 8382
      3022 8350
TIME...MOT...LOC 1846Z 101DEG 16KT 3013 8358

AH
Special weather statement, Jun 25, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Fri Jun 25 2021

FLZ028-128-252000-
Inland Taylor FL-Coastal Taylor FL-
320 PM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 400
PM EDT...

At 320 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Perry to 16 miles northwest of
Steinhatchee. Movement was west at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Howell Place, Carbur, Adams
Beach, Dekle Beach, Jack Lee Island, Keaton Beach, Bird Island,
Foley, Salem, Blue Springs, Perry-Foley Airport, Bucell Junction,
Athena, Hampton Springs and Cedar Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2969 8363 2987 8375 3002 8404 3002 8408
      3006 8412 3017 8365 2998 8337 2989 8337
      2989 8335 2987 8335 2965 8357
TIME...MOT...LOC 1920Z 067DEG 8KT 3006 8374 2988 8352

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:59 AM EDTRip Current StatementTAEBay, Franklin, Walton34 hr
Jun 25, 2:36 PM EDTSpecial Weather StatementTAELafayette39 min
Jun 25, 2:46 PM EDTSpecial Weather StatementTAETaylor44 min
Jun 25, 3:18 PM EDTSpecial Marine WarningTAE57 min
Jun 25, 3:45 PM EDTSpecial Weather StatementTAEDixie45 min
Jun 25, 4:06 PM EDTSpecial Marine WarningTAE65 min
Jun 25, 4:27 PM EDTSpecial Weather StatementTAEWakulla48 min
Jun 25, 6:18 PM EDTSpecial Marine WarningTAE87 min
Jun 25, 6:18 PM EDTSpecial Weather StatementTAEBay57 min
Jun 25, 6:45 PM EDTAreal Flood AdvisoryTAEBay60 min
Jun 25, 5:21 PM EDTSpecial Weather StatementTAEThomas39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.